open access

Vol 67, No 6 (2009)
Other
Published online: 2009-06-24
Submitted: 2012-12-28
Get Citation

Case report
From gastroenteritis complicated by acute renal failure to... the Moschcowitz syndrome

Małgorzata Wojciechowska, Iwonna Grzywanowska-Łaniewska, Izabela Załęska-Zydlewska, Mirosław Dłużniewski
Kardiol Pol 2009;67(6):656-659.

open access

Vol 67, No 6 (2009)
Other
Published online: 2009-06-24
Submitted: 2012-12-28

Abstract

A case of a 68-year-old male patient, who was admitted to our department with stomach pain, nausea, vomiting and diarrhea lasting for more than two weeks is presented. In addition, shortly before being admitted, the patient also complained of neurological symptoms, severe hypertension, rash and high fever. Laboratory tests revealed thrombocytopenia, hemolytic anemia and elevated creatinine. After receiving the information, that for the last three weeks the patient was taking ticlopidine, we started to suspect the Moschcowitz syndrome. For this reason the patient was transferred to a Hematological Institute, where the diagnosis was confirmed.

Abstract

A case of a 68-year-old male patient, who was admitted to our department with stomach pain, nausea, vomiting and diarrhea lasting for more than two weeks is presented. In addition, shortly before being admitted, the patient also complained of neurological symptoms, severe hypertension, rash and high fever. Laboratory tests revealed thrombocytopenia, hemolytic anemia and elevated creatinine. After receiving the information, that for the last three weeks the patient was taking ticlopidine, we started to suspect the Moschcowitz syndrome. For this reason the patient was transferred to a Hematological Institute, where the diagnosis was confirmed.
Get Citation

Keywords

Moschcowitz syndrome; thrombotic thrombocytopenic purpura; ticlopidine; thrombocytopenia; hemolytic anemia; plasmapheresis

About this article
Title

Case report
From gastroenteritis complicated by acute renal failure to... the Moschcowitz syndrome

Journal

Kardiologia Polska (Polish Heart Journal)

Issue

Vol 67, No 6 (2009)

Pages

656-659

Published online

2009-06-24

Bibliographic record

Kardiol Pol 2009;67(6):656-659.

Keywords

Moschcowitz syndrome
thrombotic thrombocytopenic purpura
ticlopidine
thrombocytopenia
hemolytic anemia
plasmapheresis

Authors

Małgorzata Wojciechowska
Iwonna Grzywanowska-Łaniewska
Izabela Załęska-Zydlewska
Mirosław Dłużniewski

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

By "Via Medica sp. z o.o." sp.k., Świętokrzyska 73 street, 80–180 Gdańsk, Poland

tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail: viamedica@viamedica.pl